Patient Comments: Cortisone Injection - Experience

Please describe your experience with a cortisone injection.

Comment from: slick50, 45-54 (Patient) Published: November 06

I was given a cortisone injection in my elbow for tennis elbow (no tennis involved I assure you). Anyway, 2 hours later I began having breathing difficulty, blood pressure went through the roof and then chest pain got in on the act. I am a heart patient with one stent so of course everyone discounted the steroid injection in favor of a cardiac event. So I was given everything including a very expensive heart catheter. That proved everything was good with the heart. Doctor still would not consider reaction. I'm wondering if I still could be in danger because the allergic reaction was not treated. Luckily I survived this episode but am very frustrated that everything was not taken into consideration.

Was this comment helpful?Yes
Comment from: fatima, 55-64 Female (Patient) Published: November 05

I had a cortisone injection this week on my knee (after keyhole surgery that simply won't get better in terms of pain). The first 24 hours were simply wonderful and pain free, but I was also in the middle of a move (I was on my feet for 4 hours even though I did not do much, except tidy a little after the movers), and the pain is back as normal. I was hoping for months of no pain. Doctor warned me it could do nothing to my pain.

Was this comment helpful?Yes
Comment from: NurseS, 35-44 Female (Patient) Published: October 29

I had a sacroiliac (SI) joint cortisone injection for some bulging discs and three weeks later I ended up with MRSA and in septic shock. I got another steroid injection in my knee today and it hurts worse than it did when I went in, in fact, it has caused the pain to make my entire leg and hip and back hurt. I know of 4 other people who had an SI joint injection who ended up with MRSA. They were not done at the same facility, so I am truly wondering how many other people have gotten MRSA after having this procedure done.

Was this comment helpful?Yes
Comment from: dee, 45-54 Female (Patient) Published: October 23

I recently had a cortisone injection in my thumb joint, I have had extreme pain in my entire hand but especially in the joint. I cannot open my thumb fully. It has been two days now. I am hoping it will subside with Advil and heat. I have had aching before with some injections before, but it always cleared up within 24 hours.

Was this comment helpful?Yes
Comment from: Eveling, 45-54 Female (Patient) Published: October 22

I had a cortisone shot yesterday in my lower back. One on each side, right above my tailbone. I have severe indigestion, facial flushing, insomnia, and headache. I feel lightheaded as well. I am scheduled for another shot in 2 weeks and though my pain seems to be lessened I am concerned about these side effects. I guess, like many others, I will see how this goes.

Was this comment helpful?Yes
Comment from: Flawless1, 45-54 Female (Patient) Published: October 08

I take a cortisone injection once per month in my hip due to widespread pain. I usually feel a burning and throbbing bilateral pain throughout my hips, pelvis, thighs and calves for several days. My doctor just gives me hydrocodone to relieve this pain but I need to know why this happens.

Was this comment helpful?Yes
Comment from: ndv0410, 35-44 Female (Patient) Published: October 01

I received a cortisone shot on the side of my neck. One hour later I had to go to the emergency room due to an allergic reaction. Now, months later, I have an indentation, the size of a quarter, on my neck and the skin in that area is discolored.

Was this comment helpful?Yes
Comment from: Scared, 55-64 Female (Patient) Published: September 23

I went to the doctor with horrible back spasms and pain when I tried to take a breath. They gave me one prednisone shot and other steroid shot, gave me pain medications and muscle relaxers and sent me home. Two days later I started coughing up blood. Mostly just streaks at first, then more of what looked like blood clots. Back to the doctor, and they gave me antibiotics and a codeine cough medicine. No culture or anything to figure out the problem. Three days later, I'm still coughing up blood. I started reading about prednisone's side effects and learned the blood in the phlegm could be caused by taking aspirin while the prednisone was in my system. No one at the doctor's office asked what medication I was taking, and no one mentioned aspirin or NSAIDS. Now I'm afraid to go back to my doctor and I can't afford the emergency room (no health insurance, can't afford that, either). One thing's for sure, I'll never allow anyone to give me steroids again.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Cortisone Injection - Side Effects Question: What side effects (if any) did you experience with your cortisone injection?
Cortisone Injection - Knee and Hip Question: Share your experience with cortisone injections in your hip or knee.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.